MAUDE Adverse Event Report: ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a surgery chisel cap shattered when it was hit with the hammer.It was further reported that the fragments were scattered inside the patient and that it could be that this caused some kind of contamination.No further information were provided.Update 04-nov-2020: further information were provided that the reported event occurred during a foot and ankle surgery with micro fracturing.The surgeon further reported that the fragments were removed and the wound irrigated accurately.However the fragments were very small and removal of all of them could not be guaranteed.
 
Additional Manufacturer Narrative
Complaint confirmed, the impactor cap was found to be broken.The loose fragment was also cracked and discolored.The handle of the device was found to be dented and discolored.Likely cause of the damage observed are user-applied mechanical forces; improper cleaning.

Brand Name
CHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10860971
Report Number1220246-2020-02345
Device Sequence Number2602100
Product Code MDM
UDI-Device Identifier00888867044289
UDI-Public00888867044289
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCHONDRAL PICK, ANKLE ARTHROSCOPY, 30 DEG
Device Catalogue NumberAR-8655-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date03/24/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;